[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1990

Painful Purpura: An Adverse Effect to a Thrombolysin

Author Affiliations

Section of Dermatology Department of Internal Medicine St Vincent Hospital and Health Care Center Indianapolis, IN 46260

Arch Dermatol. 1990;126(5):690-691. doi:10.1001/archderm.1990.01670290138035
Abstract

To the Editor.—  Tissue plasminogen activator, the body's own fibrinolysin, is now produced by recombinant technology and manufactured by Genintech Corp, San Francisco, Calif, under the name of alteplase. It is commonly and increasingly used in the treatment of acute myocardial infarction. Although internal hemorrhage is a known side effect with any thrombolysin, these drugs are becoming standard treatment for the patient who presents within hours of onset of an acute myocardial infarction. We had the opportunity to follow such a patient who developed painful purpura within hours of administration of alteplase. Despite the drug's common usage, this occurrence, to our knowledge, has not been previously reported.

Report of a Case.—  A 48-year-old man, with a history of coronary artery disease and myocardial infarction in 1984, presented to the emergency department with substernal chest pain of 2 hours' duration, with radiation to his arms and jaw. He described scratches on

First Page Preview View Large
First page PDF preview
First page PDF preview
×